Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HEP B Carrie Question - Please help
Jul 13, 2004

What makes a person who has "seroconverted" become active with disease again? I am currently such a person with e-antigen -, e-antibody +, and no detectible DNA. Please advise, I am so afraid for my life, I feel like I don't live life at all.

Response from Dr. McGovern

Although you are a "carrier of hepatitis B," your laboratories are consistent with an "inactive carrier" state. This is a great place to be.

Most patients with this profile do very well. Sometimes patients with this profile though can "reactivate" with virus returning to their bloodstream. Situations in which this can happen include going on medications, like steroids or chemotherapy, which can suppress the immune system. Now there are recommendations that people who need to undergo chemotherapy, for example, should go on medications which treat hepatitis B, to prevent the virus from re-emerging.

Your liver function tests should monitored every 6 to 12 months just to be sure that you continue to be in an "inactive state". You can also discuss with your doctor if you need to be screened with AFP and or ultrasound, depending on your age and risk.

Finally, you should live your life fully knowing that even if your virus returns, there are great treatments available for hepatitis B and even more medications which will be available soon. This is a treatable condition.

Dr. McGovern



Previous
Would Celexa interfere with HIV antibody ELISA test result.
Next
Hepatitis B Sur Ag: Negative: Hepatitis B Sur Ab: Positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement